Still struggling

Hi, I wrote in a few weeks ago, my gp had increased my levo from 75 to 100 , I was getting some very nasty side effects. I reduced my daily dose to 75 but still felt very unwell. I am now taking 75 one day 100 the next, but sadly still feel very anxious, need my inhalers more, I'm tingly, and generally unwell. My gp is very unsympathetic just wants me to take antidepressants which I refused. She says my iron and everything are all normal..... what can I do to help myself, this is now year 3 of feeling dreadful. :(

4 Replies

  • you need to get the actual results inc reference ranges for all tests that have been done




    Vit D3

    ALL MUST BE HALFWAY in their ranges otherwise the body simply cannot utilise the levothyroxine so that may well be a major reason why you have the nasty symptoms

    we need to know


    Free T4

    Free T3

    plus the above test results in order to help you find a way fwd

    many doctors are sadly incredibly ignorant about thyroid

  • RFU has made good suggestions. Its important to know the level of FT3 because it should be towards the upper part of the range. T3 is the active hormone required in all our receptor cells. T4 is only useful if it is converted to T3 and sometimes our bodies cannot do it efficiently.

    As soon as some T3 was added I felt and improvement and am now on T3 only and well and no symptoms.

    It might not work for some but it's worth a try. The only problem is getting a GP to prescribe it as the guidelines they follow are 'wrong' re T3.

    Some labs wont do the FT3 if the TSH is 'in range' and you might have to get a private test and there is a pin-prick one available if you can afford it.

    On levothyroxine I was much worse and with many more symptoms than before I was diagnosed.

    Your GP might be sympathetic and request a FT3 for you.

  • Margelatte, did the make change when you were given 100mcg? If you were taking Actavis 50mcg and Wockhardt 25mcg for instance and switched to Mercury Pharma 100mcg, or vice versa that can cause upset.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi they are two different suppliers, I'm just sticking with the 100mcg tabs, breaking them in half then in half again. I think you might be right......I will try it for this week, if I'm still feeling this unwell in the new year I'm going back to my gp. So fed up with feeling so unwell. Thank you

You may also like...